Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 186, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 26, 2009, 3:15 PM EDT for Effingham County, Screven County, Georgia; Hampton County, Jasper County, South Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2009, 3:15 PM EDT (19:15 UTC)
- Expired
- Jun 26, 2009, 4:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Effingham County, GA, Screven County, GA, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 24 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 831 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:49 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 26, 1:49 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 149 PM EDT FRI JUN 26 2009 .SYNOPSIS... A SURFACE TROUGH WILL REMAIN NEAR OR OVER THE AREA THROUGH SUN...WHILE A DEEP RIDGE OF HIGH PRESSURE REMAINS ALOFT. THE TROUGH WILL SHIFT OFFSHORE WHILE THE RIDGE BREAKS DOWN SUN INTO MON...ALLOWING A COLD FRONT TO DROP SOUTH THROUGH THE AREA MON INTO TUE. THE FRONT WILL SETTLE SOUTH OF THE AREA TUE INTO WED WHILE HIGH PRESSURE BUILDS IN FROM THE NORTH. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SYNOPTIC FEATURES...INCLUDING AN APPROACHING SHORTWAVE FROM THE NORTHWEST AND A SURFACE TROUGH OVER THE AREA...WILL ENHANCE CONVECTIVE POTENTIAL TODAY. CLOUD COVER FROM SHOWER ACTIVITY THIS MORNING WILL ALSO SET UP DIFFERENTIAL HEATING BOUNDARIES THAT...IN COMBINATION WITH THE TYPICAL SEABREEZE CONVERGENCE...SHOULD CREATE ADDITIONAL SMALLER SCALE FORCING MECHANISMS FOR THUNDERSTORM DEVELOPMENT. THUS EXPECT COVERAGE OF CONVECTIVE ACTIVITY TO INCREASE INTO THE AFTERNOON. MODEL QPF FIELDS ARE IN SOME DISAGREEMENT CONCERNING AREAS MOST LIKELY TO SEE SHOWERS/THUNDERSTORMS THIS AFTERNOON...WITH ACTUAL MODEL GUIDANCE POP NUMBERS ALSO QUITE DIFFERENT. CURRENT THINKING IS THAT ONCE MORNING COASTAL CONVECTION PUSHES OFFSHORE...A MORE TYPICAL SEABREEZE DEVELOPMENT SCENARIO WILL SET UP UNTIL THE SHORTWAVE PROGRESSES INTO THE AREA LATE IN THE DAY. HAVE THEREFORE PREFERRED TO DEPICT A MORE GENERIC COVERAGE PICTURE WITH SLIGHT CHANCE POPS LATE THIS MORNING INCREASING INTO THE CHANCE CATEGORY AWAY FROM THE COASTLINE BY MIDDAY. STORM PREDICTION CENTER CONTINUES TO PLACE THE FORECAST AREA WITHIN A 5 PERCENT ZONE FOR SEVERE HAIL AND WIND TODAY. CONSIDERING THAT THE TAIL END OF A NORTH-SOUTH ORIENTED UPPER JET WILL SHIFT TOWARD THE AREA THIS AFTERNOON...WHILE OTHER AFOREMENTIONED SYNOPTIC AND MESOSCALE FEATURES WILL AFFECT THE REGION WITHIN A CONTINUED UNSTABLE ENVIRONMENT...FEEL THAT AN ISOLATED SEVERE STORM WITH DAMAGING WINDS AND/OR LARGE HAIL IS POSSIBLE THIS AFTERNOON OR EVENING. CONFIDENCE IN COVERAGE OF STRONG TO SEVERE STORMS IS TOO LOW TO MENTION SPECIFICALLY IN THE FORECAST AT THIS TIME. WILL MAINTAIN FORECAST HIGH TEMPERATURES THIS AFTERNOON IN THE 93 TO 96 DEGREE RANGE AWAY FROM THE COAST...90 TO 93 DEGREES CLOSER TO THE COAST...AND UPPER 80S ALONG THE SHORES. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/... THE SHORTWAVE SHOULD ENHANCE CONVECTION FOR INLAND AREAS THROUGH THIS EVENING...BUT THE GRADUAL LOSS OF DAYTIME HEATING ALONG WITH THE EXITING SHORTWAVE SHOULD BRING ANY SHWRS/TSTMS TO AN END BY MIDNIGHT. THERE IS STILL THE SMALL CHANCE FOR ISOLATED STRONG/SEVERE TSTMS GIVEN THE STRONG JETTING ALOFT. WILL MAINTAIN 20/30 POPS FOR INLAND AREAS THIS EVE AND INTRODUCE SLGT CHANCE POPS OVER THE WATERS WHICH WILL STILL HAVE MODERATE INSTABILITY AFTER DARK. DRY CONDS SHOULD PREVAIL OVER LAND OVERNIGHT WHILE ANOTHER MILD NIGHT IS EXPECTED. MIN TEMPS...EXCEPT FOR A SMALL AREA OF UPR 60S WELL INLAND...WILL GENERALLY FALL TO THE LOW-MID 70S ACRS THE AREA. && .LONG TERM /SATURDAY THROUGH THURSDAY/... SATURDAY...THE DEEP UPPER RIDGE WILL AGAIN SHIFT SLIGHTLY FURTHER E WHILE THE SHORTWAVE DISTURBANCE MOVES FURTHER INTO THE ATLC. AT THE SFC...A WEAK TROUGH WILL DEVELOP INTO AN AREA OF LOW PRES BY LATE IN THE AFTN. GIVEN THE STRONGER CAP UNDER THE DEEP RIDGE... CONVECTION SHOULD BE HELD TO A RELATIVE MINIMUM SO HAVE ADVERTISED POPS NO HIGHER THAN 20 PERCENT ESPECIALLY WITH THE ONLY FOCUSING MECHANISM AVAILABLE BEING THE SEABREEZE. WITH THICKNESSES AGAIN SLIGHTLY GREATER...MAX TEMPS WILL REACH THE 93-97 DEGREE RANGE WITH HEAT INDEX VALUES WIDELY EXPECTED IN THE 100-105 DEGREE RANGE. A FEW SITES MAY BRIEFLY EXCEED 105 AT TIMES...BUT COVERAGE IS NOT EXPECTED TO BE HIGH ENOUGH TO WARRANT A HEAT ADVISORY. SUNDAY...THE SFC LOW PRES AREA WILL SHIFT WELL OFFSHORE BY MIDDAY SUN. MEANWHILE...THE UPPER RIDGE CENTERED W OF THE AREA FLATTENS CONSIDERABLY WHILE A MUCH LARGER UPPER LOW DROPS SE FROM CENTRAL CANADA INTO THE GREAT LAKES. BOTH THE NAM AND GFS SHOW A POTENT MIDLVL SHORTWAVE APPROACHING THE SE COAST FROM THE NW BY LATE SUN...BUT TIMING AND STRENGTH IS STILL A BIT DIFFICULT TO DETERMINE. CONFIDENCE IS A LITTLE HIGHER THAT SHWRS/TSTMS IN A MORE ORGANIZED FASHION WILL ENTER FROM THE W SO HAVE NUDGED POPS INTO THE LOW CHC CATEGORY...ESP ALONG AND W OF I-95. ALTHOUGH CLOUDS WILL BE ON THE INCREASE...STRONG W LLVL FLOW WILL ALLOW FOR MAX TEMPS TO REMAIN IN THE MID 90S. SLIGHTLY HIGHER DEWPOINTS WILL ALLOW FOR HEAT INDICES TO ECLIPSE THE 105-DEGREE MARK FOR A GREATER PORTION OF THE CHS CWFA...INCLUDING THE POSSIBILITY OF SOME SPOTS REACHING 110. THUS...A HEAT ADVY MAY BE NEEDED IN LATER FORECASTS SO WILL CONTINUE ITS MENTION IN THE HAZARDOUS WX OUTLOOK. MONDAY-TUESDAY...THE AFOREMENTIONED UPPER LOW OVER THE GREAT LAKES WILL DEEPEN AND BUILD S...PUSHING A COLD FRONT TWD THE AREA WHILE MAINTAINING GENERALLY ZONAL FLOW AROUND THE SRN PERIPHERY OF THE UPPER LOW. THIS WILL ALLOW FOR SEVERAL SHORTWAVE DISTURBANCES TO PUSH THROUGH THE AREA WITHIN DEEPER MOISTURE. GIVEN THE ENHANCED LLVL CONVERGENCE DUE TO THE PROXIMITY OF THE FRONT... PRECIP COVERAGE LOOKS TO INCREASE FOR THE START OF THE NEXT WORKWEEK SO HAVE INCREASED POPS TO THE LOW-MID CHC RANGE. BETWEEN THE TWO DAYS...MON LOOKS TO HAVE THE BETTER SHOT WITH THE FRONT WOBBLING OVER THE AREA WHILE THE FRONT LOOKS TO BE S OF THE AREA ON TUE AS THE E COAST TROUGH EXPANDS. TEMPS WILL BE A BIT COOLER DUE TO THE FROPA AND INCREASED CLOUD/RAINFALL COMPLICATIONS BUT MAX TEMPS IN THE LOW-MID 90S ARE STILL PLAUSIBLE. AHEAD OF THE FRONT ON MON...HIGHER DEWPOINTS MAY AGAIN LEAD TO HEAT INDEX VALUES REACHING ADVY CRITERIA. WED-THU...WITH THE FRONT AND ITS DEEPER MOISTURE AND STRONGER CONVERGENCE HELD S OF THE AREA...HAVE KEPT POPS AT NO HIGHER THAN SLGT CHC AND HAVE ALSO INCLUDED A FEW PERIODS OF DRY WX. THERE ARE SOME INDICATIONS THAT THE FRONT MAY RETREAT SLIGHTLY FURTHER N MIDWEEK...AND THIS WOULD MEAN AN INCREASE IN POPS...BUT HAVE GONE WITH NATIONAL GUIDANCE/CLIMATOLOGY WHICH KEEPS THE FRONT S. VERY LITTLE CHANGE IN AIRMASS MEANS MAX TEMPS WILL REMAIN IN THE LOW- MID 90S THROUGH MIDWEEK. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... TEMPO MVFR CIG AND VSBY CONDITIONS ARE POSSIBLE AT BOTH CHS AND SAV TERMINALS BETWEEN 19Z TO 22Z AS SHOWERS AND THUNDERSTORMS DEVELOP INLAND AND SHIFT TOWARDS THE ATLANTIC COAST. ONCE SHOWERS AND THUNDERSTORMS IMPACT BOTH TERMINALS...WINDS WILL BECOME SOUTHERLY AROUND 10 KNOTS. ALTHOUGH PRECIP IS NOT IN THE TAF OVERNIGHT...THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS BEFORE MIDNIGHT. CONFIDENCE IN TIMING AND COVERAGE REMAINS TOO LOW TO PUT IN THE TAF AT THIS TIME. MID LVL CLOUDS WILL BEGIN TO ERODE AFTER MIDNIGHT TONIGHT AS WINDS BEGIN TO RETURN TO A SOUTHWEST FLOW. WEST FLOW AT OR BELOW 10 KNOTS IS ANTICIPATED BY 15Z SATURDAY. EXTENDED AVIATION OUTLOOK...MOSTLY VFR CONDITIONS WILL PERSIST THROUGH THE PERIOD OUTSIDE OF ANY ISOLATED DIURNAL SHRA/TSRA AND IN ANY LATE NIGHT/EARLY MORNING LIGHT FOG. && .MARINE... THE SURFACE AND LOW LEVEL ATLANTIC RIDGE WILL REMAIN ACROSS SOUTH FLORIDA THE NEXT SEVERAL DAYS...AS A SURFACE TROUGH REMAINS OVER THE SE STATES THROUGH AT LEAST MONDAY. THE TROUGH WILL SHIFT CLOSER TO THE COAST SATURDAY NIGHT AND SUNDAY...BUT WILL REFORM FURTHER INLAND TO THE LEE OF THE APPALACHIANS EARLY NEXT WEEK. A COLD FRONT WILL ATTEMPT TO APPROACH FOR TUESDAY AND WEDNESDAY...BUT THE ATLANTIC RIDGE WILL HOLD FIRM. THAT ALONG WITH THE FRONT BECOMING PARALLEL TO THE FLOW ALOFT SUGGESTS THE FRONT WILL HAVE A DIFFICULT TIME MAKING IT THROUGH THE COASTAL WATERS. SOUTHWEST WINDS ENHANCED BY THE NOCTURNAL SURGE EARLIER THIS MORNING SHOULD CONTINUED TO RELAX IN THE NEXT FEW HOURS. WINDS WILL INCREASE AGAIN WITH THE SOUTHERLY SEA BREEZE CIRCULATION DURING THE LATE AFTERNOON AND EVENING. THE NOCTURNAL SURGE UNDER LOW LEVEL JETTING WILL AGAIN ALLOW FOR WINDS AS HIGH AS 15 TO 20 KT TONIGHT...AS WINDS VEER FROM SOUTH TO SOUTHWEST THROUGH THE NIGHT. SIMILAR WIND CONDITIONS WILL OCCUR SATURDAY THROUGH AT LEAST MONDAY OR TUESDAY...PROVIDED THE FRONTAL BOUNDARY DOESN/T MAKE IT THIS FAR SOUTH. WESTERLY WINDS EACH MORNING WILL BACK TO SOUTHWEST WITH THE AFTERNOON/EVENING SEA BREEZE....BEFORE NOCTURNAL SURGE DEVELOPS WITHIN THE SW FLOW EACH NIGHT. HIGHEST WIND SPEEDS WILL REACH AT LEAST 15-20 KT...ESPECIALLY WITH THE NOCTURNAL SURGES. BUT THERE SOME INDICATIONS OF EVEN A LITTLE HIGHER WINDS ACROSS AMZ374 SATURDAY AND SUNDAY NIGHTS. EVEN SO...WIND SPEEDS LOOK TO REMAIN BELOW ANY SCA CRITERIA. SEAS WILL REACH NO MORE THAN 4 OR 5 FEET THROUGH THE FORECAST PERIOD...HIGHEST ACROSS AMZ350 AND AMZ374. && .TIDES/COASTAL FLOODING... TIDAL DEPARTURES WERE STILL AROUND 0.5 TO 0.8 FEET MLLW ABOVE PREDICTED VALUES AS OF THIS MORNING. WITH THE ASTRONOMICAL EFFECTS OF THE NEW MOON AND PERIGEE FURTHER WANING AND AN OFFSHORE OR PARALLEL FLOW FOR TODAY...DEPARTURES WILL FALL A BIT FURTHER. HOWEVER...WITH INCREASING SOUTH TO SW WINDS ALONG THE SC COAST TONIGHT...THE TIDAL DEPARTURES WILL RISE SLIGHTLY ONCE AGAIN. WITH THE HIGHER OF THE HIGH TIDES TO OCCUR AROUND 12 TO 1 AM TONIGHT...THE DEPARTURES WILL BE CLOSE ENOUGH ALONG THE SC COAST WHERE WE MAY NEED A COASTAL FLOOD ADVISORY FOR A FEW HOURS. WE WILL MAINTAIN MENTION IN THE HAZARDOUS WEATHER OUTLOOK...AND LATER SHIFTS CAN REASSESS THE SITUATION TO SEE IF SHALLOW COASTAL FLOODING WILL INDEED OCCUR. EVEN SO...ANY COASTAL FLOODING WILL BE MUCH LESS SIGNIFICANT THAN WAS EXPERIENCED EARLIER IN THE WEEK. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 26, 4:17 AM EDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 417 AM EDT FRI JUN 26 2009 GAZ117-119-139-141-SCZ048>051-270900- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 417 AM EDT FRI JUN 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. COASTAL FLOODING...ELEVATED TIDES WILL CONTINUE WITH THE HIGH TIDE CYCLE TONIGHT. A COASTAL FLOOD ADVISORY MAY EVENTUALLY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. EXCESSIVE HEAT...THE COMBINATION OF HIGH TEMPERATURES IN THE MID TO UPPER 90S AND MODERATE HUMIDITY LEVELS MAY PRODUCE HEAT INDEX VALUES OF 105 TO 110 DEGREES SUNDAY AND MONDAY. HEAT ADVISORIES MAY EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-270900- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- 417 AM EDT FRI JUN 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. EXCESSIVE HEAT...THE COMBINATION OF HIGH TEMPERATURES IN THE MID TO UPPER 90S AND MODERATE HUMIDITY LEVELS MAY PRODUCE HEAT INDEX VALUES OF 105 TO 110 DEGREES SUNDAY AND MONDAY. HEAT ADVISORIES MAY EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-270900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 417 AM EDT FRI JUN 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 26, 2:29 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 229 PM EDT FRI JUN 26 2009 GAZ099-100-114-115-261900- BULLOCH-CANDLER-EVANS-TATTNALL- 229 PM EDT FRI JUN 26 2009 ...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL BULLOCH...CANDLER... NORTHWESTERN TATTNALL AND NORTHWESTERN EVANS COUNTIES THROUGH 300 PM EDT... AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR METTER...OR ABOUT OVER METTER...MOVING SOUTHEAST AT 10 MPH. AREAS IN AND AROUND ALINE...COBBTOWN...METTER...PULASKI AND REGISTER WILL BE IMPACTED THROUGH 300 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS AN EMERGENCY. HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. && JAQ
Local storm report, Jun 26, 3:04 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
304 PM EDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM TSTM WND DMG STATESBORO 32.45N 81.78W
06/26/2009 BULLOCH GA PUBLIC
ONE LARGE PINE TREE BLOWN DOWN ON NORTH MAIN STREET.
&&Special weather statement, Jun 26, 3:11 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 311 PM EDT FRI JUN 26 2009 GAZ088-101-SCZ042-261945- EFFINGHAM-HAMPTON-SCREVEN- 311 PM EDT FRI JUN 26 2009 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN HAMPTON...SOUTHERN SCREVEN AND NORTHWESTERN EFFINGHAM COUNTIES THROUGH 345 PM EDT... AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 45 TO 55 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SHEPPARDS TO HALCYONDALE...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF SYLVANIA TO 10 MILES NORTHEAST OF STATESBORO...MOVING EAST AT 15 MPH. AREAS IN AND AROUND CAPTOLO...EGYPT...HUNTERS...KILDARE... NEWINGTON...OLIVER...SHAWNEE...GARNETT AND SHIRLEY WILL BE IMPACTED THROUGH 345 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. && JAQ
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:53 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Candler, Evans | 41 min |
| Jun 26, 4:35 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 40 min |
| Jun 26, 4:46 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty, Long | 44 min |
| Jun 26, 5:00 PM EDT | Special Marine Warning | CHS | 90 min | |
| Jun 26, 5:11 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 49 min |
| Jun 26, 5:30 PM EDT | Special Marine Warning | CHS | 53 min | |
| Jun 26, 5:58 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham | 47 min |
| Jun 26, 6:11 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, McIntosh | 37 min |
| Jun 26, 4:15 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 16 min |
| Jun 26, 4:24 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 66 min |
| Jun 26, 4:30 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 60 min |
| Jun 26, 4:52 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton | 53 min |
| Jun 26, 6:01 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Severe Thunderstorm Warnings in South Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.